Alert archive / Michigan / Beach Hazards Statements in 2017
Beach Hazards Statement 20, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Sep 27, 2017, 4:15 AM EDT for Alger County, Marquette County, Michigan. It took effect at Sep 27, 2017, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2017, 4:15 AM EDT (08:15 UTC)
- In effect from
- Sep 27, 2017, 8:00 AM EDT
- Expired
- Sep 27, 2017, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Marquette County, MI
The radar
The Marquette radar (KMQT), 37 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.3 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
998 WHUS43 KMQT 270815 CFWMQT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 415 AM EDT WED SEP 27 2017 MIZ005-006-280000- /O.NEW.KMQT.BH.S.0020.170927T1200Z-170928T0000Z/ MARQUETTE-ALGER- 415 AM EDT WED SEP 27 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS, WHICH IS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE SHORELINES OF UPPER MICHIGAN. * STRONG RIP CURRENTS: EXPECTED. * STRONG OUTLET CURRENTS: EXPECTED. LOCATIONS/IMPACTS FOR ALGER COUNTY: CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY NEAR THE AU TRAIN RIVER MOUTH AT AU TRAIN, THE EXPOSED REGIONS OF GRAND MARAIS HARBOR, AND THE PICTURED ROCKS NATIONAL LAKESHORE. FOR MARQUETTE COUNTY: CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY IN MIDDLE BAY NORTH OF PRESQUE ISLE AND AT LITTLE PRESQUE ISLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. PAY ATTENTION TO BEACH FLAGS AND SIGNS POSTED AT BEACH ACCESS POINTS AND LIFEGUARD STATIONS. DANGEROUS CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT BREAKS OR LOW SPOTS IN SANDBARS, NEAR SHORELINE STRUCTURES, AND NEAR RIVER MOUTHS OR OTHER WATER OUTLETS. && $$ KEC
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 27, 1:26 AM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Sep 27, 1:26 AM EDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Marquette MI 126 AM EDT Wed Sep 27 2017 .SHORT TERM...(This evening through Wednesday) Issued at 318 PM EDT TUE SEP 26 2017 WV imagery and RAP analysis indicated a mid/upper level trough over the Dakotas moving slowly ne toward the Upper Great Lakes. Southwest flow prevailed through the western Great Lakes between the trough and a ridge over the eastern Great Lakes and mid Atlantic states. At the surface, a broad area of low pressure extended from Upper Mi into nw IL. Strong 850 mb moisture transport was supporting scattered showers across Upper Mi early this afternoon ahead of the mid-level trough despite only weak q-vector convergence and fairly weak instability (a few hundred j/kg at best). RAP model shows MUCAPE values to near 500 j/kg into central and eastern Upper Mi late afternoon into early evening and increasing effective shear to around 40 knots which could lend support for some stronger storms with small hail possible over the east half of Upper Mi into early evening. Tonight and Wednesday, Q-vector convergence ahead of the mid-level trough could keep some lingering showers and isolated t-storms over the east half during the evening but expect convection to diminish quickly overnight as cooler/drier air moves in behind the front. There may be enough low level moisture along with increasing upslope wnw flow and 8h temps lowering near 0c per NAM soundings to support the development of isolated to scattered lake effect rain showers over the west and eastern counties late tonight into Wed, mainly over the higher terrain. Otherwise, a surface ridge and drier air will push into the area on late tonight into Wed which will lead to mainly drier conditions across much of the area under near normal temperatures. Lows tonight will be in the 40s to lower 50s. Highs Wed will be in the mid 50s to lower 60s. .LONG TERM...(Wednesday night through Tuesday) Issued at 334 PM EDT TUE SEP 26 2017 Upper level troughing downstream of large upper ridge over western Conus and western Canada will bring cool down to Upper Great Lakes rest of the week. Cool down looks brief though as sfc to upper level ridging for the weekend will bring a return to above normal temperatures and mainly dry conditions. Appears that warmer than normal conditions will continue through first week of October as broad upper ridge dominates much of the Conus. Low pressure system bringing the showers into Wed will move to eastern Canada Wed night into Thu. Soundings show gradual drying in by late aftn which should end lingering showers, but bkn-ovc stratocu clouds should still linger into Wed evening before clearing occurs overnight Wed night. Shortwave and re-inforcing sfc trough moves through Thu aftn into Thu evening. Weak thermal ridge ahead of trough along with some sunshine may lead to highs bumping into the 60s ahead of trough, but with cold air advection behind the trough expect gusty north winds up to 25 mph to usher in temps mainly in the 50s on Friday. Moisture ahead of trough is limited so rain chances on Thu look low. Better chance of light rain occurs late Thu night into Friday over the north forecast area for upslope favored areas as cooler/moist cyclonic flow develops behind the trough. Subsidence and drying with approaching high pressure system should diminish and end any rain later Fri into Fri evening. High pressure settling overhead Fri night and dry air advection with pwats as low as 0.3 inches opens door for frost potential inland where lighter winds are expected through the night. Various bias corrected guidance indicates min temps in the upper 20s to lower 30s for the favored cold spots. Warm up then begins Saturday as the high shifts east and southerly return flow develops between departing high and large low pressure system tracking across south central Canada. Highs on Saturday should be in the 60s with highs on Sunday possibly reaching the 70s at least over the west. Increasing chances for showers and possible thunderstorms on Monday as leading front ahead of large low approaches the region. Temps remain warm aloft though so if clouds and rain are not widespread, could see highs in the 70s for even more of the area. Even in wake of the trough early to mid next week, temps should still remain well above normal with even more 70s possible as there is not much cold air advection expected behind the trough. Based on h85 temp anamolies from the GFS and ECMWF ensembles would not even be surprised to see temps crack 80F sometime next week. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 125 AM EDT WED SEP 27 2017 With a low pressure system exiting the area while a ridge of high pressure moves in, conditions will improve through the forecast period. Unsure how much precip or lowered visibility will occur at KCMX over the next several hours, but general trend should be improvement. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 318 PM EDT TUE SEP 26 2017 Ne winds diminishing over western Lake Superior this afternoon as low pressure and associated frontal boundary lift into central Upper Mi. Winds will remain lighter over eastern Lake Superior. As the low lifts ne of Lake Superior later this evening, w to nw winds will increase to 20-30kt across the lake late tonight into Wed with the strongest winds over east half of Lake Superior. Would not be shocked to see a few gale gusts to 35 knots at higher platform stations like Stannard Rock. Winds will diminish to mostly under 20kt or less Wed night into Thu as no strong systems are expected to impact the Upper Great Lakes. A low pres trough swinging se across the Upper Great Lakes Thu night will usher in another round of 15- 25kt winds on Fri. Winds will then diminish to under 20kt Fri night for Sat as high pressure moves over the area. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...Voss LONG TERM...JLA AVIATION...Titus MARINE...Voss
Hazardous weather outlook, Sep 26, 4:28 PM EDT, 11 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 428 PM EDT Tue Sep 26 2017 MIZ005-006-271200- Marquette-Alger- 428 PM EDT Tue Sep 26 2017 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Tonight Thunderstorms will be possible over central and eastern Upper Michigan through this evening. The strongest storms could produce small hail and gusty winds. Heavy rainfall will occur with any of the thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a high swim risk on Wednesday for the Lake Superior beaches of Alger and Marquette counties. Areas of frost are possible away from the Great Lakes shorelines late Friday night into early Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to submit reports of any observed hail or strong winds with thunderstorms. The public may also submit reports to the National Weather Service in Marquette at our webpage, via phone, or through Facebook or Twitter. MIZ001>004-007-009>014-084-085-271200- Keweenaw-Ontonagon-Northern Houghton-Baraga-Luce-Gogebic-Iron- Dickinson-Menominee-Delta-Southern Schoolcraft-Southern Houghton- Northern Schoolcraft- 428 PM EDT Tue Sep 26 2017 /328 PM CDT Tue Sep 26 2017/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Thunderstorms will be possible over central and eastern Upper Michigan through this evening. The strongest storms could produce small hail and gusty winds. Heavy rainfall will occur with any of the thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Areas of frost are possible away from the Great Lakes shorelines late Friday night into early Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to submit reports of any observed hail or strong winds with thunderstorms. The public may also submit reports to the National Weather Service in Marquette at our webpage, via phone, or through Facebook or Twitter. LSZ162-240>251-263>267-271200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 428 PM EDT Tue Sep 26 2017 /328 PM CDT Tue Sep 26 2017/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight Thunderstorms are possible over mainly the east half of Lake Superior into this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-271200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 428 PM EDT Tue Sep 26 2017 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight Thunderstorms are possible into this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. JLA
Nearby
Beach Hazards Statements in Michigan, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.